Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 19, NWS Tallahassee, FL

February 24, 2016Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Feb 24, 2016, 5:41 AM CST for Walton County, Florida. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 5:41 AM CST (11:41 UTC)
Expired
Feb 25, 2016, 6:40 AM CST
In force
25 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 17.89 ft at Feb 24, 2016, 2:00 PM CST.

actionminormoderate101502/2402/2502/26
Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

128 
WGUS42 KTAE 241141
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 AM EST WED FEB 24 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-250226-
/O.NEW.KTAE.FL.W.0019.160224T1141Z-160225T0226Z/
/MHDF1.1.ER.160224T1123Z.160224T1400Z.160224T2026Z.NO/
541 AM CST WED FEB 24 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Shoal River near Mossy Head (CR 1087).
* From early this morning until further notice.
* At  5:30 AM Wednesday the stage was 14.1 feet.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 14.0 feet.
* Forecast: The river will continue rising to near 15.2 feet by later 
  this morning. 
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
4 follow-up statements
201 
WGUS42 KTAE 241437
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 AM EST WED FEB 24 2016

...Observed Flooding Changed from Minor to Moderate Severity for the 
following rivers in Florida...
  Shoal River near Mossy Head (CR 1087) affecting Walton County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-250226-
/O.CON.KTAE.FL.W.0019.000000T0000Z-160225T0226Z/
/MHDF1.2.ER.160224T1123Z.160224T1430Z.160224T2026Z.NO/
837 AM CST WED FEB 24 2016

...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 the Shoal River near Mossy Head (CR 1087).
* Until this evening.
* At  8:30 AM Wednesday the stage was 16.3 feet.
* Moderate flooding is occurring.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to rise to 17.3 feet then fall to below flood stage
  this evening. 
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
581 
WGUS82 KTAE 241835
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM EST WED FEB 24 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-251435-
/O.EXT.KTAE.FL.W.0019.000000T0000Z-160225T1435Z/
/MHDF1.2.ER.160224T1123Z.160224T2000Z.160225T0835Z.NO/
1235 PM CST WED FEB 24 2016

...Flood Warning extended until Thursday morning...The Flood Warning 
continues for
  the Shoal River near Mossy Head (CR 1087).
* Until Thursday morning.
* At 12:30 PM Wednesday the stage was 17.7 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue rising to near 18.0 feet by this 
  afternoon. The river will fall below flood stage after midnight 
  tomorrow.

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
210 
WGUS82 KTAE 250121
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EST WED FEB 24 2016

...The Flood Warning continues for the following rivers in Florida...
  Shoal River near Mossy Head (CR 1087) affecting Walton County 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-251435-
/O.CON.KTAE.FL.W.0019.000000T0000Z-160225T1435Z/
/MHDF1.2.ER.160224T1123Z.160224T2000Z.160225T0835Z.NO/
721 PM CST WED FEB 24 2016

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until Thursday morning.
* At  6:30 PM Wednesday the stage was 17.2 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
375 
WGUS82 KTAE 251240
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 AM EST THU FEB 25 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-251310-
/O.CAN.KTAE.FL.W.0019.000000T0000Z-160225T1435Z/
/MHDF1.2.ER.160224T1123Z.160224T2000Z.160225T1145Z.NO/
640 AM CST THU FEB 25 2016

The Flood Warning is cancelled for
  the Shoal River near Mossy Head (CR 1087).
* At  6:30 AM Thursday the stage was 13.8 feet.
* Fell below flood stage at  5:45 AM Thursday.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:27 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 24, 5:27 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 AM EST WED FEB 24 2016

.Aviation...
[Through 12Z Thursday]...

MVFR CIGs will become VFR by late morning. Strong southwesterly
winds will become westerly after the cold front passes. Sustained
winds will be in the 20 to 25 knot range today. Gusts will likely
be in the 30 to 35 knot range today.

&&

.Prev Discussion [435 AM EST]...

.Near Term [Through Today]...

A line of severe thunderstorms is currently moving through the
region. A tornado watch remains in effect until 6am EST for most
counties east of the Chattahoochee/Apalachicola Rivers. This line
does have a history of producing damaging winds and tornadoes. This
line will be mostly out of the region by sunrise. A few showers are
possible this morning behind the main line of thunderstorms. The
associated cold front is currently over Mississippi and will move
through the region late this morning. A Wind Advisory is in effect
until this evening. Winds today will be strong and gusty with
sustained winds around 25 to 28 mph and gusts of 40 mph.
Temperatures will be cooler today once the cold front passes. Highs
today will be in the 60s.

.Short Term [Tonight Through Friday]...

Expect cooler and drier conditions for Thursday and Friday with
POPs near zero. Highs will be in the lower 60s. Lows will be in
the 30s.

.Long Term [Friday Night Through Wednesday]...

Throughout the long term, high pressure will dominate the CWA
suppressing rain chances. Until Sunday, the combination of the upper
level trough funneling cooler air to the region and low level high
pressure will keep temperatures fair and cool. Going from Sunday
into Monday, deep level ridging will build and temperatures will
begin to increase into the beginning of the work week.

On Monday, the GFS has a slight chance of a weak frontal boundary
dissipating to the northwest of the area that could potentially
bring rain to SE AL. However, being this far out in the forecast and
the rain only present in one model, will wait for later model runs
to confirm it.

.Marine...

A Gale Warning is in effect until late Wednesday night for all
marine waters. The strong onshore winds ahead of the cold front
will drive the tides higher than normal. The highest tides
(coupled with relatively high astronomical tides) will be in the 3
to 4 feet range at the time of high tide this morning, along the
coast east of Apalachicola. This is not quite high enough to
warrant a Coastal Flood advisory. Winds and seas will be slow to
subside and may see advisory level conditions from Wednesday night
through Thursday night.

.Fire Weather...

After a wetting rain this morning, drier air will be moving in today
behind a cold front. RH values will stay above critical thresholds
today, but will be very low tomorrow. Dispersion indices will be
high today due to strong gusty winds. A Wind Advisory is in effect
until this evening with sustained winds of 25 mph and gusts of 40
mph.

.Hydrology...

The Pea and Choctawhatchee Rivers are on the rise. The
Choctawhatchee at Caryville is predicted to reach flood stage by
Thursday night. The Apalachicola River at Blountstown is holding
steady at 14.7 feet and it not expected to reach flood stage but
will be closely monitored.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   67  39  62  35  61 /  10   0   0   0   0
Panama City   63  42  60  38  57 /  10   0   0   0   0
Dothan        60  38  60  34  58 /  10   0   0   0   0
Albany        65  38  59  32  58 /  10   0   0   0   0
Valdosta      71  40  62  35  60 /  20   0   0   0   0
Cross City    71  41  63  34  61 /  70   0   0   0   0
Apalachicola  67  43  60  38  58 /  10   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST /5 PM CST/ this evening FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

     High Rip Current Risk through this evening FOR Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 4 AM EST /3 AM CST/ Thursday FOR
     Coastal Bay-Coastal Gulf-South Walton.

GA...Wind Advisory until 6 PM EST this evening FOR Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Wind Advisory until 5 PM CST this afternoon FOR Coffee-Dale-
     Geneva-Henry-Houston.

GM...Gale Warning until 10 PM EST this evening FOR Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...MCDERMOTT
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MCDERMOTT
MARINE...BARRY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Feb 24, 4:11 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     TSTM WND DMG     3 S LEE                 30.38N 83.30W
02/24/2016                   MADISON            FL   911 CALL CENTER

            TREE DOWN ON I-10 NEAR MILE MARKER 265

&&

DVD
Local storm report, Feb 24, 4:28 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     2 SSW VALDOSTA          30.83N 83.29W
02/24/2016                   LOWNDES            GA   911 CALL CENTER

            TREE DOWN ON WEST ADAIR STREET

&&

DVD
Local storm report, Feb 24, 4:42 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     CLARKSVILLE             30.44N 85.19W
02/24/2016                   CALHOUN            FL   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWN THROUGHOUT THE
            COUNTY

&&

DVD
Local storm report, Feb 24, 4:53 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     2 S ESTIFFANULGA        30.28N 85.04W
02/24/2016                   LIBERTY            FL   LAW ENFORCEMENT

            ONE REPORT OF TREE DOWN ON COUNTY ROAD 333

&&

DVD
Local storm report, Feb 24, 5:08 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     HARTFORD                31.11N 85.69W
02/23/2016                   GENEVA             AL   PUBLIC

            ROOF DAMAGE REPORTED IN HARTFORD

&&

DVD
Local storm report, Feb 24, 5:28 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     4 N WALKER              31.60N 84.31W
02/24/2016                   DOUGHERTY          GA   911 CALL CENTER

            TREE DOWN ON THE 5400 BLOCK OF OLD DAWSON ROAD

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:32 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton43 min
Feb 23, 8:48 PM CSTTornado WarningTAEWalton27 min
Feb 23, 9:09 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton51 min
Feb 23, 9:50 PM CSTSevere Thunderstorm WarningTAEHolmes40 min
Feb 23, 10:00 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton, Washington60 min
Feb 23, 10:52 PM CSTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington83 min
Feb 23, 11:20 PM CSTSpecial Marine WarningTAE25 min
Feb 23, 11:22 PM CSTTornado WarningTAEBay38 min
Feb 23, 11:43 PM CSTSpecial Marine WarningTAE2 hr
Feb 23, 11:47 PM CSTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more88 min
Feb 24, 12:15 AM CSTTornado WarningTAECalhoun, Jackson, Liberty17 min
Feb 24, 12:26 AM CSTSpecial Marine WarningTAE2 hr
Feb 24, 12:49 AM CSTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more86 min
Feb 24, 1:28 AM CSTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla62 min
Feb 24, 1:33 AM CSTRiver Flood WarningTAEHolmes, Washington5 days
Feb 24, 2:05 AM CSTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Wakulla55 min
Feb 24, 2:30 AM CSTSpecial Marine WarningTAE2 hr
Feb 24, 2:54 AM CSTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Feb 24, 2:55 AM CSTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla80 min
Feb 24, 3:02 AM CSTHigh Surf AdvisoryTAEBay, Gulf, Walton33 hr
Feb 24, 3:42 AM CSTSevere Thunderstorm WarningTAELafayette, Madison, Taylor48 min
Feb 24, 4:21 AM CSTSpecial Marine WarningTAE24 min
Feb 24, 9:04 AM CSTSmall Craft AdvisoryTAE54 hr
Feb 24, 12:35 PM CSTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty20 days

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.